Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 461, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2003, 3:21 PM CDT for Bolivar County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 11, 2003, 4:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
509
WUUS54 KJAN 112021
SVRJAN
MSC011-112105-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 405 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES NORTHWEST OF PACE...OR ABOUT OVER
ROSEDALE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PACE AT 335 PM CDT
BE NEAR BOYLE AT 345 PM CDT
BE NEAR WINSTONVILLE...MOUND BAYOU...SHELBY...MERIGOLD AT 350 PM
CDT
BE NEAR DUNCAN AT 355 PM CDT
BE NEAR ALLIGATOR AT 400 PM CDT
HAIL TO THE SIZE OF NICKELS...DAMAGING WINDS AND TORRENTIAL RAIN ARE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE
THE STORM PASSES.
LAT...LON 3357 9111 3364 9068 3404 9068 3412 9068
3412 9083 3404 9088 3401 9093 3394 9096
3397 9102 3392 9101 3385 9104 3378 9097
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 10:15 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT WED JUN 11 2003 WILL DO A QUICK UPDATE TO ADJUST ZONES FOR NEW WATCH AND TO ADJUST TEMPS. AREA GENERALLY OVERCAST...DO NOT EXPECT MUCH WARMING. UPPER 80S MAY BE TOO WARM. WILL ALSO REMOVE MORNING WORDING. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 11, 5:00 AM CDT, 10 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTH OF HIGHWAY 82. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS. AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND TEXAS...WILL PROGRESS EASTWARD TODAY INTO THE LOWER MISSISSIPPI VALLEY REGION. SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO TRANSPORT VERY MOIST AIR INTO THE REGION...CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. THERE WILL BE ENOUGH SHEAR FOR STORM ORGANIZATION...AND DAYTIME HEATING WILL CONTRIBUTE TO A VERY UNSTABLE AIRMASS FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BETTER UPPER LEVEL SUPPORT FOR SEVERE WEATHER WILL EXIST OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY THROUGH FRIDAY. AN ACTIVE JET STREAM COMBINED WITH A SLOW MOVING FRONTAL BOUNDARY WILL HELP INITIATE SEVERAL ROUNDS OF THUNDERSTORMS OVER THE LOWER MISSISSIPPI VALLEY REGION. THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE...AND SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ...DAYS FOUR THROUGH SEVEN... AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA SATURDAY THROUGH TUESDAY. UPPER LEVEL LOW PRESSURE IS EXPECTED TO BECOME CENTERED OVER THE ARKLATEX REGION...AND SOUTHERLY FLOW AHEAD OF THE CENTER WILL PROVIDE A CONTINUED TRANSPORT OF VERY MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY REGION. A SLOW MOVING FRONTAL BOUNDARY WILL COMBINE WITH THE VERY MOIST AND UNSTABLE AIRMASS TO SUPPORT ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND EVENING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 1:22 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 2 N MONTPELIER MS WIND DAMAGE
06/11/03 CLAY A FEW TREES DOWN ALONG
THE COUNTY LINE. REPORTED
BY CHICKASAW COUNTY 911.Local storm report, Jun 11, 1:49 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM COLUMBUS MS WIND DAMAGE
06/11/03 LOWNDES NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY LOWNDES COUNTY 911.Local storm report, Jun 11, 2:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM JEFFERSON MS 60 MPH WIND GUST
06/11/03 CARROLL PUBLIC REPORT.Local storm report, Jun 11, 2:09 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM DECATUR MS WIND DAMAGE
06/11/03 NEWTON A FEW TREES DOWN.
REPORTED BY NEWTON COUNTY
SHERIFFS OFFICE.Local storm report, Jun 11, 2:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM MS WIND DAMAGE
06/11/03 OKTIBBEHA NUMEROUS TREES DOWN
COUNTY WIDE. REPORTED BY
4 COUNTY ELECTRIC POWER
ASSOCIATION.Local storm report, Jun 11, 2:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM STONEWALL MS 60 MPH WIND GUST
06/11/03 CLARKE PUBLIC REPORT.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Jun 11, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jun 11, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 22 min |
| Jun 11, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 59 min |
| Jun 11, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 39 min |
| Jun 11, 11:40 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 30 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 30 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jun 11, 12:15 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Jun 11, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 61 min |
| Jun 11, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 58 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 61 min |
| Jun 11, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 26 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 44 min |
| Jun 11, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 62 min |
| Jun 11, 6:18 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| Jun 11, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Jun 11, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.